MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline; CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML

MEDLINE INDUSTRIES, LP Medline; CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML
Model Number DYND11706
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported to the manufacturer via medwatch (b)(4), that a pediatric foley catheter was placed into a patient prior to surgery start and at the end of the procedure, as the foley was being removed, the foley broke into pieces within the patient.The facility reported that the pieces of the foley remained in the patient resulting in the patient being transferred to another hospital for removal of the retained object.Despite multiple good faith efforts to obtain additional information, the customer contact was unable or unwilling to provide further incident details to the manufacturer.No samples have been returned for evaluation.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a catheter was put in place prior to surgery and after the surgical procedure, during catheter removal, the foley broke into pieces within the patient requiring surgical intervention.

Brand Name
Medline
Common Device Name
CATHETER,FOLEY,SIL-ELAST,LATEX,6FR,1.5ML
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
karen trutsch
three lakes drive
northfield, IL 60093
MDR Report Key13059651
Report Number1417592-2021-00227
Device Sequence Number17121565
Product Code EZL
UDI-Device Identifier10080196726479
UDI-Public10080196726479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND11706
Device Catalogue NumberDYND11706
Device Lot Number496826R001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale